I need to know if there is a possible medical reason as to why I cry when I'm nervous.
I'm 22 years old and for the most part, I work well under pressure - extremely well. However, when it comes to speaking in front of others or in interviews, I cry. I've always been like this. I don't have any other physical or emotional limitations that could be linked to it. I've never been overly depressed, never taken depression medications, and handle daily stressors well. I sort of shrugged off my ease of crying. However, now it is affecting my life - I had a couple of interviews for medical school during which I cried. I think my interviewers took it as a lack of ability to handle stressful situations, which is far from true.
I'm past the "take a deep breath you need to relax" phase. Is it possible that I have hormonal imbalances or something else? Or am I just making a mountain out of a molehole? Help - I need to get into medical school!
Do us all a favor and JOIN this forum, please so we may have the advanatge of YOUR medical wisdom an insights. More on that, below. For right now, I want to ask you the following:
You say that you cry. What do you mean, "cry?" I'm not kidding, so don't get mad at me. Is it the down and out, chew the carpet, throw the cat, break the crokery kind of out-of-control boo-hooing? Or is it the little whining murmurring kind of crying? Or, it is JUST tears and not much else?
Describe it in detail and also, what are you feeling when you cry? Are you really sad? Or what? Take me through one interview -when did you start to cry and what happened during the interview and when and how did you STOP crying?
I promise I'm not trying to poke you with a stick, here. I think I see a way to deal -but need more data. Standing by. Now about joining...
Its easy -just click the Join Link -enter some profile information about yourself -even a picture if you care to- and anything you think would help us get to know you faster and better, and you can change this material whenever you like. You will also be accessible to receive private messages when other members click the name you've given yourself -sort of a "push to talk" feature. After you've done that, spend some time just using various features of the forum. For example, to see all the posts or responses that someone has made, just click their handle, go to their profile, click Posts, and read to your heart's content. You may also enter search terms -including member names- in the search box at the upper right of your screen and the system will retrun everything matching the term(s) you entered. This INCLUDES a drug database that will give you both user posts about drugs as well as the medical information about the drug. A great way to get quick answers about therapeutic effect, side effects, interactions, etc.
One of the profile categories is your mood, which you may change anytime you like.
Along the right side of your screen is a section of Recent Activity, which not only alerts you to new posts, but new ANYTHING, including journal entries and mood. This is a way to telegraph the community at large without actually creating a separate post. Thus, if you see a friend's mood has changed while you are working on a response or post, it can alert you to send them a private message to learn more or simply let them know you're thinking of them. Likewise, if you are going to be "out," you could enter something like "off line for the night" as your mood, and people would know you're away from the forum for awhile.
If you do this kind of exploring and experimenting right away, you'll be up-to-speed quickly. If you see the message you are reading now as part of a direct response I (or anyone) has made to one of your posts, it was probably copied and pasted from this journal. I hate form letters and auto-responses as much as anyone -but I also hate forgetting to tell people what they need to know, so this is my safety-net. Consider it as part of your "Welcome" kit. So -please join and try things out.
I'm glad you are here and very glad for your question.
Im sorry but not everyone responds well to these drugs, paxil in my body (which was weepy and depressed with anxiety issues in my 20s) produced the effect of SSRI psychosis.
Actually the makers of paxil have been sued atleast once that I know of due to claims that the drugs caused this same reaction in others, and unfortunatly people died at the hands of the person on the Paxil. This is a fact and I will gladly provide you with links to the news articles that can be found online.
Drugs may not be the answer to every situation, and I do hope we are careful about what we suggest or recommend to people because many will go on to visit their GP instead of seeking help from a trained psychologist, mention the suggestion and your above mentioned reasoning, and recieve those meds without any deeper help on the underlying issues.
Irregardless , welcome to the board Love_me_not... I hope you take Moderator JSG's suggestion and decide to join the board. We who have suffered from anxiety are helping to heal ourselves by helping others.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.